Indiana, 2006Damaging Wind in Indiana, June 20, 2006
June 20, 2006 · NWS IND · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 20, 6:08 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 20, 6:08 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
708 PM EDT TUE JUN 20 2006
.AVIATION...NO MAJOR CONCERNS IN THE EARLY PORTIONS OF THE TAF. VFR
CONDITIONS EXPECTED UNTIL SOMETIME WED AFTERNOON.
WIDELY SCT CONVECTION IN CENTRAL INDIANA WILL DIE OUT WITH SUNSET.
WMFNT WL PASS THROUGH THE CWA OVERNIGHT AND AN MCS WILL LIKELY MOVE
ACROS KLAF AND KIND AFTER MIDNIGHT AND KHUF AND KBMG WITHIN SEVERAL
HOURS AFTER. WILL TRY TO TIME TSRA ACTIVITY INVOF FROPA. ANOTHER
ROUND OF TSRA WILL BE ON WED ANYWHERE FROM 15-18Z. COVERAGE AND
ONSET ARE VERY UNCERTAIN AS IT WILL DEPEND UPON WHERE OLD OUTFLOWS
FROM TONIGHTS MCS ACTIVITY IN IA/IL END UP. WILL HEDGE THIS TIME PD
A LITTLE MORE WITH CB AND VCTS.
&&
.PREV DISCUSSION...UPPR PTN ACRS THE AREA FAVORABLE FOR PERIODIC MCS
TYPE ACTVTY OVR THE NEXT FEW DAYS WITH RDGG THRU THE TN VLY AND
FAIRLY STG WESTERLIES LOCATED ALONG THE U.S./CANADIAN BORDER. MODELS
IN GOOD AGREEMENT OVERALL WITH THE MAJOR DETAILS. FCST FOCUS CENTERS
ON POPS.
IN THE NR TERM...TSTM COMPLEX STILL MOVG ESEWD THRU NW/NC IL.
MODEL/SFC DATA SUGGEST THIS ACTVTY SHOULD BEGIN TO DIMINISH OR TURN
TOWARDS THE S...BUT SO FAR THIS HASN/T HAPPENED. EXTRAPOLATION
SUGGESTS IF THIS HOLDS TOGETHER...IT WOULD BEGIN MOVG INTO THE WRN
CWA BY 202200Z OR SO. IN ADDITION...OTHER SCT ACTVTY MAY DVLP ALONG
WK FNT LOCATED OVR THE SWRN CWA OVR THE NEXT COUPLE OF HRS. WL GO
WITH CHC POPS THIS EVEN. MORE ORGANIZED THREAT FOR CONVECTION
APPEARS TO BE VRY LT TONIGHT...AS MODELS SUGGEST COMPLEX SHOULD DVLP
OVR IA TOWARDS 202200Z...AND MOV SEWD INTO THE CWA IN THE
210400Z-211000Z TIME FRAME. WL INCREASE POPS INTO THE LIKELY
CATEGORY AFT MIDNIGHT.
IN THE LTR PDS...WL CONT WITH CHC POPS FM WED INTO THE END OF THE
SHORT RANGE PD AS THE LOCAL AREA MAY BE AFFECTED BY TSTM COMPLEXES
FM TIME TO TIME. SVR THREAT ON WED APPEARS DEPENDENT ON WHETHER
CONVECTION TONIGHT WL BE ORGANIZED ENOUGH TO LAY OUT A SIG BOUNDARY
TO THE SW. IF THIS DOESN/T HAPPEN...MAIN THREAT WL BE FARTHER N.
BASED ON LO LVL THICKNESSES AND TRAJECTORIES...NGM MOS GUIDANCE
NUMBERS LOOK REASONABLE THRU THE PD FOR THE MOST PART.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...SALLY
PUBLIC...JAS
Hazardous weather outlook, Jun 20, 4:21 AM EST, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
521 AM EDT TUE JUN 20 2006
INZ021-028>031-035>049-051>057-060>065-067>072-210930-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
421 AM CDT TUE JUN 20 2006 /521 AM EDT TUE JUN 20 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
PATCHY FOG IS POSSIBLE EARLY THIS MORNING ESPECIALLY SOUTH OF
INTERSTATE 70. THERE IS A CHANCE OF THUNDERSTORMS OVER WEST
CENTRAL AND SOUTH CENTRAL INDIANA THIS AFTERNOON AND REGION WIDE TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE WEATHER MAINLY OVER WEST CENTRAL
INDIANA LATE TODAY AND TONIGHT. THE PRIMARY RISK WILL BE STRONG
WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A VERY ACTIVE PATTERN FOR THUNDERSTORMS WILL CONTINUE MOST OF THIS
WEEK. THUNDERSTORMS WILL BE POSSIBLE EACH DAY. HOWEVER THE CHANCES
OF THUNDERSTORMS MAY BECOME LESS THIS WEEKEND AS DRIER AIR SPREADS IN
FROM THE NORTH.
SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY WITH
THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE LATE TODAY AND TONIGHT...MAINLY
OVER WESTERN INDIANA.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
JH
In the hours before
Local storm report, Jun 20, 2:38 PM EST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
338 PM EDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TSTM WND GST BROWNSBURG 39.84N 86.39W
06/19/2006 E60.00 MPH HENDRICKS IN NWS EMPLOYEE
0119 PM TSTM WND GST BROWNSBURG 39.84N 86.39W
06/19/2006 M59.00 MPH HENDRICKS IN TRAINED SPOTTER
0125 PM TSTM WND DMG CLERMONT 39.82N 86.32W
06/19/2006 MARION IN DEPT OF HIGHWAYS
TREES DOWNED.
0137 PM TSTM WND DMG 2 N PITTSBORO 39.90N 86.46W
06/19/2006 HENDRICKS IN AMATEUR RADIO
TREES DOWNED.
0200 PM TSTM WND DMG 13 NW SHELBYVILLE 39.66N 85.95W
06/19/2006 SHELBY IN TRAINED SPOTTER
41 INCH DIAMETER TREE DOWN AND 48MPH GUST MEASURED
0200 PM TSTM WND DMG 10 NW SHELBYVILLE 39.63N 85.91W
06/19/2006 SHELBY IN EMERGENCY MNGR
MANY TREES DOWN
0202 PM TSTM WND GST 6 S SPEEDWAY 39.71N 86.25W
06/19/2006 M64.00 MPH MARION IN ASOS
0209 PM HAIL 13 NW SHELBYVILLE 39.66N 85.95W
06/19/2006 M0.88 INCH SHELBY IN TRAINED SPOTTER
48MPH GUST
0218 PM HAIL 2 NE BRAZIL 39.54N 87.10W
06/19/2006 E1.50 INCH CLAY IN AMATEUR RADIO
0221 PM HAIL 1 E BRAZIL 39.52N 87.10W
06/19/2006 E1.75 INCH CLAY IN PUBLIC
0232 PM HAIL 5 E SOUTHPORT 39.66N 86.02W
06/19/2006 E1.00 INCH MARION IN PUBLIC
0235 PM HAIL 3 WNW SHELBYVILLE 39.54N 85.83W
06/19/2006 E0.75 INCH SHELBY IN TRAINED SPOTTER
0237 PM HAIL 6 W CLOVERDALE 39.52N 86.91W
06/19/2006 E0.75 INCH PUTNAM IN LAW ENFORCEMENT
I-70 MILE MARKER 31
0241 PM HAIL 9 NW SPENCER 39.38N 86.89W
06/19/2006 E1.00 INCH OWEN IN AMATEUR RADIO
0241 PM HAIL 9 NW SPENCER 39.38N 86.89W
06/19/2006 E0.75 INCH OWEN IN LAW ENFORCEMENT
EST. WIND GUST 50MPH
0250 PM HAIL ELLETTSVILLE 39.23N 86.62W
06/19/2006 E1.25 INCH MONROE IN AMATEUR RADIO
0252 PM HAIL 9 N SPENCER 39.42N 86.77W
06/19/2006 E0.75 INCH OWEN IN PUBLIC
0257 PM HAIL 10 SW CLOVERDALE 39.42N 86.93W
06/19/2006 E2.00 INCH OWEN IN TRAINED SPOTTER
EST. WIND GUST 65 MPH
0258 PM HAIL 3 W GOSPORT 39.35N 86.72W
06/19/2006 E1.00 INCH OWEN IN TRAINED SPOTTER
0305 PM HAIL GOSPORT 39.35N 86.67W
06/19/2006 E1.75 INCH OWEN IN TRAINED SPOTTER
0309 PM HAIL MARTINSVILLE 39.42N 86.42W
06/19/2006 E0.75 INCH MORGAN IN TRAINED SPOTTER
0311 PM HAIL 6 N SPENCER 39.37N 86.77W
06/19/2006 E1.00 INCH OWEN IN CO-OP OBSERVER
0312 PM HAIL MARTINSVILLE 39.42N 86.42W
06/19/2006 E1.00 INCH MORGAN IN TRAINED SPOTTER
0313 PM TSTM WND DMG 9 WSW SHELBYVILLE 39.47N 85.93W
06/19/2006 SHELBY IN EMERGENCY MNGR
TREES AND POWERLINES DOWN IN MANILLA AND HOMER
0313 PM TSTM WND DMG 8 S SHELBYVILLE 39.41N 85.78W
06/19/2006 SHELBY IN EMERGENCY MNGR
TREES AND POWERLINES DOWN IN MILROY
0325 PM TSTM WND DMG 4 SE MARTINSVILLE 39.38N 86.37W
06/19/2006 MORGAN IN DEPT OF HIGHWAYS
TREES DOWNED.
0335 PM TSTM WND DMG 9 NE NASHVILLE 39.30N 86.12W
06/19/2006 BROWN IN COUNTY OFFICIAL
TREES DOWNED ON SWEETWATER TRAIL.
0344 PM HAIL BLOOMINGTON 39.17N 86.52W
06/19/2006 M0.75 INCH MONROE IN CO-OP OBSERVER
0350 PM TSTM WND DMG NASHVILLE 39.20N 86.24W
06/19/2006 BROWN IN DEPT OF HIGHWAYS
TREES DOWNED.
0353 PM TSTM WND DMG 8 WNW COLUMBUS 39.25N 86.05W
06/19/2006 BARTHOLOMEW IN DEPT OF HIGHWAYS
TREES DOWNED.
0355 PM HAIL COLUMBUS 39.21N 85.91W
06/19/2006 E0.50 INCH BARTHOLOMEW IN AMATEUR RADIO
0445 PM TSTM WND DMG 8 SW BEDFORD 38.78N 86.60W
06/19/2006 LAWRENCE IN DEPT OF HIGHWAYS
TREES DOWNED NEAR WILLIAMS.
0501 PM HAIL MEDORA 38.82N 86.17W
06/19/2006 E1.00 INCH JACKSON IN LAW ENFORCEMENT
0506 PM HAIL MEDORA 38.82N 86.17W
06/19/2006 E1.00 INCH JACKSON IN EMERGENCY MNGR
TREES AND POWERLINES DOWN
0530 PM HAIL 3 NNW TIPTON 40.32N 86.06W
06/19/2006 E1.75 INCH TIPTON IN AMATEUR RADIO
0610 PM HAIL 4 S ELWOOD 40.22N 85.84W
06/19/2006 E0.50 INCH MADISON IN TRAINED SPOTTER
0610 PM HAIL 4 S ELWOOD 40.22N 85.84W
06/19/2006 E0.88 INCH MADISON IN AMATEUR RADIO
SR 37 AND SR 128
0615 PM HAIL 5 S ELWOOD 40.20N 85.84W
06/19/2006 E1.00 INCH MADISON IN TRAINED SPOTTER
0616 PM HAIL 8 E ATLANTA 40.21N 85.88W
06/19/2006 E1.75 INCH HAMILTON IN AMATEUR RADIO
JUST W OF SR 37
0618 PM HAIL 1 WSW FRANKTON 40.22N 85.79W
06/19/2006 E1.00 INCH MADISON IN AMATEUR RADIO
0628 PM HAIL ANDERSON 40.09N 85.69W
06/19/2006 E0.75 INCH MADISON IN EMERGENCY MNGR
0628 PM HAIL 8 NW ANDERSON 40.17N 85.80W
06/19/2006 E1.00 INCH MADISON IN EMERGENCY MNGR
0630 PM HAIL 5 SE ROCKVILLE 39.72N 87.16W
06/19/2006 E0.75 INCH PARKE IN CO-OP OBSERVER
0630 PM HAIL 4 WNW ANDERSON 40.12N 85.76W
06/19/2006 E1.75 INCH MADISON IN AMATEUR RADIO
200 N AND 600 W
0644 PM HAIL ANDERSON 40.09N 85.69W
06/19/2006 E0.75 INCH MADISON IN EMERGENCY MNGR
AT EOC
0650 PM HAIL ANDERSON 40.09N 85.69W
06/19/2006 E0.50 INCH MADISON IN EMERGENCY MNGR
0650 PM HAIL SUMMITVILLE 40.34N 85.64W
06/19/2006 E0.75 INCH MADISON IN EMERGENCY MNGR
0654 PM HAIL 3 SE ANDERSON 40.06N 85.65W
06/19/2006 E1.00 INCH MADISON IN EMERGENCY MNGR
SR 236 AND 200 E
0658 PM HAIL WESTFIELD 40.05N 86.13W
06/19/2006 E0.75 INCH HAMILTON IN AMATEUR RADIO
SR 32 AND US 31
0658 PM HAIL 5 SE ANDERSON 40.04N 85.62W
06/19/2006 E0.75 INCH MADISON IN EMERGENCY MNGR
0703 PM HAIL 7 NW NEW CASTLE 39.99N 85.46W
06/19/2006 E0.75 INCH HENRY IN AMATEUR RADIO
0706 PM HAIL 8 SE ANDERSON 40.01N 85.58W
06/19/2006 E1.75 INCH MADISON IN EMERGENCY MNGR
0706 PM HAIL 4 SSE SUMMITVILLE 40.28N 85.61W
06/19/2006 E0.75 INCH MADISON IN EMERGENCY MNGR
0708 PM HAIL 6 E PENDLETON 40.00N 85.63W
06/19/2006 E0.50 INCH MADISON IN EMERGENCY MNGR
0710 PM HAIL 3 NNE CADIZ 39.99N 85.46W
06/19/2006 E1.00 INCH HENRY IN AMATEUR RADIO
0715 PM HAIL CADIZ 39.95N 85.49W
06/19/2006 E2.00 INCH HENRY IN AMATEUR RADIO
0720 PM HAIL 7 NW MUNCIE 40.27N 85.48W
06/19/2006 E1.75 INCH DELAWARE IN EMERGENCY MNGR
0724 PM HAIL MUNCIE 40.20N 85.39W
06/19/2006 E1.00 INCH DELAWARE IN AMATEUR RADIO
0725 PM HAIL MUNCIE 40.20N 85.39W
06/19/2006 E1.00 INCH DELAWARE IN TRAINED SPOTTER
MUNCIE MALL
0729 PM HAIL 1 S ANDERSON 40.08N 85.69W
06/19/2006 E0.75 INCH MADISON IN LAW ENFORCEMENT
0735 PM HAIL 3 S NEW CASTLE 39.88N 85.36W
06/19/2006 E0.75 INCH HENRY IN AMATEUR RADIO
0735 PM HAIL 7 W GREENCASTLE 39.64N 86.97W
06/19/2006 E2.00 INCH PUTNAM IN PUBLIC
0740 PM HAIL 7 W GREENCASTLE 39.64N 86.97W
06/19/2006 E1.75 INCH PUTNAM IN PUBLIC
0742 PM HAIL 2 N ANDERSON 40.12N 85.69W
06/19/2006 E0.75 INCH MADISON IN EMERGENCY MNGR
0742 PM HAIL 5 N ANDERSON 40.17N 85.69W
06/19/2006 E0.75 INCH MADISON IN EMERGENCY MNGR
SR 9
0746 PM HAIL NEW CASTLE 39.92N 85.36W
06/19/2006 E0.75 INCH HENRY IN AMATEUR RADIO
0750 PM HAIL 3 NNE STRAUGHN 39.85N 85.27W
06/19/2006 E1.00 INCH HENRY IN LAW ENFORCEMENT
0750 PM TSTM WND DMG 5 SW RUSHVILLE 39.56N 85.51W
06/19/2006 RUSH IN AMATEUR RADIO
TREES DOWNED NEAR HOMER.
0800 PM HAIL MUNCIE 40.20N 85.39W
06/19/2006 E1.00 INCH DELAWARE IN AMATEUR RADIO
DOWNTOWN
&&
JNIELDThunderstorm Wind, Knox
- When
- June 20, 7:20 PM EST
- Where
- Knox County, 8 mi S of Vincennes
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 38.567, -87.517
An isolated severe thunderstorm blew down trees on Old Decker Road south of Vincennes, taking down power lines in the process.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oklahoma, June 20, 20061 death · 1 event
- Tornado and Hail in Nebraska, June 20, 2006$365,000 · F1 · 5 events
- Hail and Damaging Winds in Massachusetts, June 20, 2006$140,000 · 50 kt wind · 13 events
- Damaging Winds in Nebraska, June 20, 2006$130,000 · 61 kt wind · 3 events
- Hail and Damaging Wind in Nebraska, June 20, 2006$110,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Rhode Island, June 20, 2006$80,000 · 50 kt wind · 4 events
- Damaging Winds and Lightning Strike in Iowa, June 20, 2006$45,000 · 57 kt wind · 3 events
- Hail and Damaging Winds in Kansas, June 20, 2006$27,000 · 2 in hail · 12 events
- Damaging Winds in Kansas, June 20, 2006$40,000 · 65 kt wind · 2 events
- Hail and Damaging Winds in Maine, June 20, 20061.25 in hail · 29 events
- Flash Flood in Texas, June 20, 2006$25,000 · 1 event
- Hail and Damaging Winds in New Hampshire, June 20, 20061.75 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513662.